Alert archive / North Carolina / Beach Hazards Statements in 2013
Beach Hazards Statement 16, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this beach hazards statement at Aug 24, 2013, 10:50 AM EDT. It was in force for 66 hr.
The area
The counties it named.
The facts
- Issued
- Aug 24, 2013, 10:50 AM EDT (14:50 UTC)
- Expired
- Aug 27, 2013, 4:48 AM EDT
- In force
- 66 hr
- Issued by
- NWS Newport/Morehead City, NC
The text
As transmitted, in the capitals the NWS used until 2016.
746 WHUS42 KMHX 241450 CFWMHX URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 1050 AM EDT SAT AUG 24 2013 ...DANGEROUS SURF CONDITIONS NORTH OF CAPE HATTERAS THIS AFTERNOON... .GUSTY NORTHEAST WINDS AND CHOPPY WAVES ARE PRODUCING ROUGH SURF...LONGSHORE CURRENTS AND POSSIBLY A FEW RIP CURRENTS. NCZ103-250000- /O.NEW.KMHX.BH.S.0016.130824T1450Z-130825T0000Z/ OUTER BANKS DARE- 1050 AM EDT SAT AUG 24 2013 ...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 8 PM EDT THIS EVENING NORTH OF CAPE HATTERAS... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A BEACH HAZARDS STATEMENT...WHICH IS IN EFFECT UNTIL 8 PM EDT THIS EVENING. * HAZARDS...DANGEROUS SHORE BREAK...LONGSHORE CURRENTS AND LOCAL RIP CURRENTS. * LOCATION...BEACHES NORTH OF CAPE HATTERAS. * TIMING AND TIDES...THE GREATEST RIP CURRENT THREAT WILL BE LATE AFTERNOON WHEN LOW TIDE OCCURS AROUND 445 PM. PRECAUTIONARY/PREPAREDNESS ACTIONS... SHORE BREAK OCCURS WHEN WAVES BREAK DIRECTLY ON THE BEACH. THE MOST COMMON INJURIES WITH STRONG SHORE BREAK ARE NECK AND BACK INJURIES...WHICH MOST OFTEN OCCUR WHEN THE POWERFUL SURF THROWS A SWIMMER OR SURFER HEAD FIRST INTO THE BOTTOM. IT IS EXTREMELY IMPORTANT TO PROTECT YOUR HEAD AND NECK WHENEVER YOU ARE IN BREAKING WAVES BY KEEPING YOUR HANDS IN FRONT OF YOU AT ALL TIMES. STRONG LONGSHORE CURRENTS CAN SWEEP SWIMMERS AND SURFERS INTO RIP CURRENTS...PIERS...JETTIES AND OTHER HAZARDOUS AREAS. IN MANY CASES THE LONGSHORE CURRENT IS STRONG ENOUGH TO PREVENT SWIMMERS FROM BEING ABLE TO KEEP THEIR FEET ON THE BOTTOM MAKING IT DIFFICULT TO RETURN TO SHORE. PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE NEW BEACH HAZARDS STATEMENT... HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS && $$
8 follow-up statements
687 WHUS42 KMHX 241955 CFWMHX URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 355 PM EDT SAT AUG 24 2013 ...DANGEROUS SURF CONDITIONS NORTH OF CAPE HATTERAS THROUGH SUNDAY EVENING... .GUSTY NORTHEAST WINDS AND CHOPPY WAVES ARE PRODUCING ROUGH SURF...LONGSHORE CURRENTS AND POSSIBLY A FEW RIP CURRENTS. NCZ103-251000- /O.EXT.KMHX.BH.S.0016.000000T0000Z-130826T0000Z/ OUTER BANKS DARE- 355 PM EDT SAT AUG 24 2013 ...BEACH HAZARDS STATEMENT NOW IN EFFECT THROUGH SUNDAY EVENING... * HAZARDS...DANGEROUS SHORE BREAK...LONGSHORE CURRENTS AND LOCAL RIP CURRENTS. * LOCATION...BEACHES NORTH OF CAPE HATTERAS. * TIMING AND TIDES...THE GREATEST RIP CURRENT THREAT WILL BE LATE AFTERNOON WHEN LOW TIDE OCCURS AROUND 445 PM AND SUNDAY MORNING AROUND 6 AM. PRECAUTIONARY/PREPAREDNESS ACTIONS... SHORE BREAK OCCURS WHEN WAVES BREAK DIRECTLY ON THE BEACH. THE MOST COMMON INJURIES WITH STRONG SHORE BREAK ARE NECK AND BACK INJURIES...WHICH MOST OFTEN OCCUR WHEN THE POWERFUL SURF THROWS A SWIMMER OR SURFER HEAD FIRST INTO THE BOTTOM. IT IS EXTREMELY IMPORTANT TO PROTECT YOUR HEAD AND NECK WHENEVER YOU ARE IN BREAKING WAVES BY KEEPING YOUR HANDS IN FRONT OF YOU AT ALL TIMES. STRONG LONGSHORE CURRENTS CAN SWEEP SWIMMERS AND SURFERS INTO RIP CURRENTS...PIERS...JETTIES AND OTHER HAZARDOUS AREAS. IN MANY CASES THE LONGSHORE CURRENT IS STRONG ENOUGH TO PREVENT SWIMMERS FROM BEING ABLE TO KEEP THEIR FEET ON THE BOTTOM MAKING IT DIFFICULT TO RETURN TO SHORE. PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE NEW BEACH HAZARDS STATEMENT... HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS && $$
690 WHUS42 KMHX 250754 CFWMHX URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 354 AM EDT SUN AUG 25 2013 ...DANGEROUS SURF CONDITIONS NORTH OF CAPE HATTERAS THROUGH SUNDAY EVENING... .GUSTY NORTHEAST WINDS AND CHOPPY WAVES WILL PRODUCE ROUGH SURF...LONGSHORE CURRENTS AND POSSIBLY A FEW RIP CURRENTS. NCZ103-260000- /O.CON.KMHX.BH.S.0016.000000T0000Z-130826T0000Z/ OUTER BANKS DARE- 354 AM EDT SUN AUG 25 2013 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS EVENING... * HAZARDS...DANGEROUS SHORE BREAK...LONGSHORE CURRENTS AND LOCAL RIP CURRENTS. * LOCATION...BEACHES NORTH OF CAPE HATTERAS. * TIMING AND TIDES...THE GREATEST RIP CURRENT THREAT WILL BE LATE AFTERNOON WHEN LOW TIDE OCCURS AROUND 6 AM THIS MORNING AND AGAIN AT 6 PM THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... SHORE BREAK OCCURS WHEN WAVES BREAK DIRECTLY ON THE BEACH. THE MOST COMMON INJURIES WITH STRONG SHORE BREAK ARE NECK AND BACK INJURIES...WHICH MOST OFTEN OCCUR WHEN THE POWERFUL SURF THROWS A SWIMMER OR SURFER HEAD FIRST INTO THE BOTTOM. IT IS EXTREMELY IMPORTANT TO PROTECT YOUR HEAD AND NECK WHENEVER YOU ARE IN BREAKING WAVES BY KEEPING YOUR HANDS IN FRONT OF YOU AT ALL TIMES. STRONG LONGSHORE CURRENTS CAN SWEEP SWIMMERS AND SURFERS INTO RIP CURRENTS...PIERS...JETTIES AND OTHER HAZARDOUS AREAS. IN MANY CASES THE LONGSHORE CURRENT IS STRONG ENOUGH TO PREVENT SWIMMERS FROM BEING ABLE TO KEEP THEIR FEET ON THE BOTTOM MAKING IT DIFFICULT TO RETURN TO SHORE. PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE NEW BEACH HAZARDS STATEMENT... HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS && $$
297 WHUS42 KMHX 251456 CFWMHX URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 1056 AM EDT SUN AUG 25 2013 ...DANGEROUS SURF CONDITIONS CONTINUE THROUGH THIS EVENING NORTH OF CAPE HATTERAS... .STRONG NORTHEAST WINDS AND CHOPPY WAVES ARE PRODUCING ROUGH SURF...LONGSHORE CURRENTS AND POSSIBLY A FEW STRONG RIP CURRENTS. NCZ103-260000- /O.CON.KMHX.BH.S.0016.000000T0000Z-130826T0000Z/ OUTER BANKS DARE- 1056 AM EDT SUN AUG 25 2013 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * HAZARDS...DANGEROUS SHORE BREAK...LONGSHORE CURRENTS AND LOCALLY STRONG RIP CURRENTS. * LOCATION...BEACHES NORTH OF CAPE HATTERAS. * TIMING AND TIDES...THE GREATEST RIP CURRENT THREAT WILL BE LATE AFTERNOON WHEN LOW TIDE OCCURS AROUND AGAIN AT 6 PM. PRECAUTIONARY/PREPAREDNESS ACTIONS... SHORE BREAK OCCURS WHEN WAVES BREAK DIRECTLY ON THE BEACH. THE MOST COMMON INJURIES WITH STRONG SHORE BREAK ARE NECK AND BACK INJURIES...WHICH MOST OFTEN OCCUR WHEN THE POWERFUL SURF THROWS A SWIMMER OR SURFER HEAD FIRST INTO THE BOTTOM. IT IS EXTREMELY IMPORTANT TO PROTECT YOUR HEAD AND NECK WHENEVER YOU ARE IN BREAKING WAVES BY KEEPING YOUR HANDS IN FRONT OF YOU AT ALL TIMES. STRONG LONGSHORE CURRENTS CAN SWEEP SWIMMERS AND SURFERS INTO RIP CURRENTS...PIERS...JETTIES AND OTHER HAZARDOUS AREAS. IN MANY CASES THE LONGSHORE CURRENT IS STRONG ENOUGH TO PREVENT SWIMMERS FROM BEING ABLE TO KEEP THEIR FEET ON THE BOTTOM MAKING IT DIFFICULT TO RETURN TO SHORE. PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE NEW BEACH HAZARDS STATEMENT... HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS && $$
205 WHUS42 KMHX 252008 CFWMHX URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 408 PM EDT SUN AUG 25 2013 ...DANGEROUS SURF CONDITIONS CONTINUE THROUGH THIS EVENING NORTH OF CAPE HATTERAS... .PERSISTENT NORTHEAST WINDS AND CHOPPY WAVES ARE PRODUCING ROUGH SURF...LONGSHORE CURRENTS AND POSSIBLY A FEW STRONG RIP CURRENTS. NCZ103-260815- /O.EXT.KMHX.BH.S.0016.000000T0000Z-130827T0000Z/ OUTER BANKS DARE- 408 PM EDT SUN AUG 25 2013 ...BEACH HAZARDS STATEMENT NOW IN EFFECT THROUGH MONDAY EVENING... * HAZARDS...DANGEROUS SHORE BREAK...LONGSHORE CURRENTS AND LOCALLY STRONG RIP CURRENTS. * LOCATION...BEACHES NORTH OF CAPE HATTERAS. * TIMING AND TIDES...THE GREATEST RIP CURRENT THREAT WILL BE LATE AFTERNOON WHEN LOW TIDE OCCURS AROUND 6 PM AND AGAIN AROUND 7 AM MONDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... SHORE BREAK OCCURS WHEN WAVES BREAK DIRECTLY ON THE BEACH. THE MOST COMMON INJURIES WITH STRONG SHORE BREAK ARE NECK AND BACK INJURIES...WHICH MOST OFTEN OCCUR WHEN THE POWERFUL SURF THROWS A SWIMMER OR SURFER HEAD FIRST INTO THE BOTTOM. IT IS EXTREMELY IMPORTANT TO PROTECT YOUR HEAD AND NECK WHENEVER YOU ARE IN BREAKING WAVES BY KEEPING YOUR HANDS IN FRONT OF YOU AT ALL TIMES. STRONG LONGSHORE CURRENTS CAN SWEEP SWIMMERS AND SURFERS INTO RIP CURRENTS...PIERS...JETTIES AND OTHER HAZARDOUS AREAS. IN MANY CASES THE LONGSHORE CURRENT IS STRONG ENOUGH TO PREVENT SWIMMERS FROM BEING ABLE TO KEEP THEIR FEET ON THE BOTTOM MAKING IT DIFFICULT TO RETURN TO SHORE. PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE NEW BEACH HAZARDS STATEMENT... HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS && $$
677 WHUS42 KMHX 260708 CFWMHX URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 308 AM EDT MON AUG 26 2013 ...DANGEROUS SURF CONDITIONS CONTINUE TODAY NORTH OF CAPE HATTERAS... .PERSISTENT NORTHEAST WINDS AND CHOPPY WAVES ARE PRODUCING ROUGH SURF...LONGSHORE CURRENTS AND POSSIBLY A FEW STRONG RIP CURRENTS. NCZ103-270000- /O.CON.KMHX.BH.S.0016.000000T0000Z-130827T0000Z/ OUTER BANKS DARE- 308 AM EDT MON AUG 26 2013 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS EVENING... * HAZARDS...DANGEROUS SHORE BREAK...LONGSHORE CURRENTS AND LOCALLY STRONG RIP CURRENTS. * LOCATION...BEACHES NORTH OF CAPE HATTERAS. * TIMING AND TIDES...THE GREATEST RIP CURRENT THREAT WILL BE LATE AFTERNOON WHEN LOW TIDE OCCURS AROUND 630 PM. PRECAUTIONARY/PREPAREDNESS ACTIONS... SHORE BREAK OCCURS WHEN WAVES BREAK DIRECTLY ON THE BEACH. THE MOST COMMON INJURIES WITH STRONG SHORE BREAK ARE NECK AND BACK INJURIES...WHICH MOST OFTEN OCCUR WHEN THE POWERFUL SURF THROWS A SWIMMER OR SURFER HEAD FIRST INTO THE BOTTOM. IT IS EXTREMELY IMPORTANT TO PROTECT YOUR HEAD AND NECK WHENEVER YOU ARE IN BREAKING WAVES BY KEEPING YOUR HANDS IN FRONT OF YOU AT ALL TIMES. STRONG LONGSHORE CURRENTS CAN SWEEP SWIMMERS AND SURFERS INTO RIP CURRENTS...PIERS...JETTIES AND OTHER HAZARDOUS AREAS. IN MANY CASES THE LONGSHORE CURRENT IS STRONG ENOUGH TO PREVENT SWIMMERS FROM BEING ABLE TO KEEP THEIR FEET ON THE BOTTOM MAKING IT DIFFICULT TO RETURN TO SHORE. PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE NEW BEACH HAZARDS STATEMENT... HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS && $$
380 WHUS42 KMHX 261512 CFWMHX URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 1112 AM EDT MON AUG 26 2013 ...DANGEROUS SURF AND RIP CURRENT CONDITIONS CONTINUE TODAY NORTH OF CAPE HATTERAS... .PERSISTENT NORTHEAST WINDS AND CHOPPY WAVES ARE PRODUCING ROUGH SURF...LONGSHORE CURRENTS AND STRONG RIP CURRENTS. NCZ103-270000- /O.CON.KMHX.BH.S.0016.000000T0000Z-130827T0000Z/ OUTER BANKS DARE- 1112 AM EDT MON AUG 26 2013 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * HAZARDS...DANGEROUS SHORE BREAK...LONGSHORE CURRENTS AND LOCALLY STRONG RIP CURRENTS. * LOCATION...BEACHES NORTH OF CAPE HATTERAS. * TIMING AND TIDES...THE GREATEST RIP CURRENT THREAT WILL BE EARLY EVENING WHEN LOW TIDE OCCURS AROUND 630 PM. PRECAUTIONARY/PREPAREDNESS ACTIONS... RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS...JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH PATROL. PAY ATTENTION TO FLAGS AND POSTED SIGNS POSTED NEAR BEACH ACCESS POINTS AND LIFEGUARD STATIONS. IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT...SINCE IT CAN EXHAUST AND EVEN KILL THE STRONGEST SWIMMER. SHORE BREAK OCCURS WHEN WAVES BREAK DIRECTLY ON THE BEACH. THE MOST COMMON INJURIES WITH STRONG SHORE BREAK ARE NECK AND BACK INJURIES...WHICH MOST OFTEN OCCUR WHEN THE POWERFUL SURF THROWS A SWIMMER OR SURFER HEAD FIRST INTO THE BOTTOM. IT IS EXTREMELY IMPORTANT TO PROTECT YOUR HEAD AND NECK WHENEVER YOU ARE IN BREAKING WAVES BY KEEPING YOUR HANDS IN FRONT OF YOU AT ALL TIMES. STRONG LONGSHORE CURRENTS CAN SWEEP SWIMMERS AND SURFERS INTO RIP CURRENTS...PIERS...JETTIES AND OTHER HAZARDOUS AREAS. IN MANY CASES THE LONGSHORE CURRENT IS STRONG ENOUGH TO PREVENT SWIMMERS FROM BEING ABLE TO KEEP THEIR FEET ON THE BOTTOM MAKING IT DIFFICULT TO RETURN TO SHORE. PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE NEW BEACH HAZARDS STATEMENT... HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS && $$
839 WHUS42 KMHX 270006 CFWMHX URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 806 PM EDT MON AUG 26 2013 ...DANGEROUS SURF AND RIP CURRENT CONDITIONS CONTINUE INTO TUESDAY NORTH OF CAPE HATTERAS... .PERSISTENT NORTHEAST WINDS AND CHOPPY WAVES OVER THE PAST SEVERAL DAYS PRODUCED ROUGH SURF...LONGSHORE CURRENTS AND STRONG RIP CURRENTS NORTH OF CAPE HATTERAS. WINDS WILL BE FROM THE SOUTHWEST ON TUESDAY...BUT THE DANGEROUS CONDITIONS ARE EXPECTED TO LINGER THROUGH THE DAY. NCZ103-272200- /O.EXT.KMHX.BH.S.0016.000000T0000Z-130828T0000Z/ OUTER BANKS DARE- 806 PM EDT MON AUG 26 2013 ...BEACH HAZARDS STATEMENT NOW IN EFFECT THROUGH TUESDAY EVENING... * HAZARDS...DANGEROUS SHORE BREAK...LONGSHORE CURRENTS AND LOCALLY STRONG RIP CURRENTS. * LOCATION...BEACHES NORTH OF CAPE HATTERAS. * TIMING AND TIDES...THE GREATEST RIP CURRENT THREAT WILL BE A FEW HOURS AROUND TIME OF LOW TIDE. LOW TIDE OCCURS AROUND 7 AM TUESDAY AND 7 PM TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS... JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH PATROL. PAY ATTENTION TO FLAGS AND POSTED SIGNS POSTED NEAR BEACH ACCESS POINTS AND LIFEGUARD STATIONS. IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT...SINCE IT CAN EXHAUST AND EVEN KILL THE STRONGEST SWIMMER. SHORE BREAK OCCURS WHEN WAVES BREAK DIRECTLY ON THE BEACH. THE MOST COMMON INJURIES WITH STRONG SHORE BREAK ARE NECK AND BACK INJURIES...WHICH MOST OFTEN OCCUR WHEN THE POWERFUL SURF THROWS A SWIMMER OR SURFER HEAD FIRST INTO THE BOTTOM. IT IS EXTREMELY IMPORTANT TO PROTECT YOUR HEAD AND NECK WHENEVER YOU ARE IN BREAKING WAVES BY KEEPING YOUR HANDS IN FRONT OF YOU AT ALL TIMES. STRONG LONGSHORE CURRENTS CAN SWEEP SWIMMERS AND SURFERS INTO RIP CURRENTS...PIERS...JETTIES AND OTHER HAZARDOUS AREAS. IN MANY CASES THE LONGSHORE CURRENT IS STRONG ENOUGH TO PREVENT SWIMMERS FROM BEING ABLE TO KEEP THEIR FEET ON THE BOTTOM MAKING IT DIFFICULT TO RETURN TO SHORE. PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE NEW BEACH HAZARDS STATEMENT... HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS && $$
893 WHUS42 KMHX 270848 CFWMHX URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 448 AM EDT TUE AUG 27 2013 ...BEACH HAZARDS STATEMENT HAS BEEN CANCELLED... .SWELL AND WIND CONDITIONS NO LONGER APPEAR FAVORABLE FOR HIGH THREAT OF RIP CURRENTS TODAY. NCZ103-271000- /O.CAN.KMHX.BH.S.0016.000000T0000Z-130828T0000Z/ OUTER BANKS DARE- 448 AM EDT TUE AUG 27 2013 ...BEACH HAZARDS STATEMENT IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS CANCELLED THE BEACH HAZARDS STATEMENT. SWELL AND WIND CONDITIONS NO LONGER APPEAR FAVORABLE FOR HIGH THREAT OF RIP CURRENTS TODAY. $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this beach hazards statement went out at Aug 24, 6:36 AM EDT, 4 hours 14 minutes earlier.
Area forecast discussion, Aug 24, 6:36 AM EDT, 4 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
636 AM EDT SAT AUG 24 2013
.SYNOPSIS...
HIGH PRESSURE WILL BUILD IN FROM THE NORTH TODAY...AND CONTINUE
OVER THE AREA INTO EARLY NEXT WEEK. ANOTHER FRONT AND TROUGH OF
LOW PRESSURE WILL MOVE INTO THE AREA AROUND THE MIDDLE OF NEXT
WEEK.
&&
.NEAR TERM /THROUGH TODAY/...
AS OF 635 AM SAT...LATEST SFC ANALYSIS SHOWS COLD FRONT WELL
OFFSHORE OF THE NC COAST...WITH 1027MB HIGH PRESSURE OVER CANADA.
UPDATED TO REMOVE POPS FROM ZONES FOR THIS MORNING...WITH RADAR
SHOWING ALL ACTIVITY OFF THE COAST...AS DRIER AND COOLER AIR
FILTERS INTO THE REGION. THE COLD FRONT WILL CONTINUE TO PUSH
FURTHER OFFSHORE AND WELL SOUTH OF THE AREA TODAY AS HIGH PRESSURE
BUILDS IN FROM THE NORTH. OVERALL EXPECT A VERY PLEASANT DAY
ACROSS EASTERN NC WITH TEMPS SLIGHTLY BELOW NORMAL AND DEWPOINTS
IN THE LOWER TO MID 60S. LOW LEVEL THICKNESS VALUES...TEMPS
ALOFT...AND LOW LEVEL NELY FLOW SUPPORT TEMPS IN THE UPPER 70S TO
MID 80S TODAY. WILL CONTINUE MENTION ISO SHOWER POSSIBLE THIS
AFTERNOON IN SOUTHERN AREAS WITH LINGERING MOISTURE AND STEEP
LAPSE RATES...THOUGH OVERALL EXPECT PRED DRY CONDITIONS.
&&
.SHORT TERM /TONIGHT/...
AS OF 255 AM SAT...HIGH PRESSURE TO THE NORTH WILL CONTINUE TO BUILD
SOUTHWARD OVER THE AREA TONIGHT...RESULTING IN A PLEASANT NIGHT
WITH GOOD RADIATIONAL COOLING CONDITIONS. MOSTLY CLEAR SKIES AND
LIGHT NE WINDS WILL ALLOW TEMPS TO DROP INTO LOWER 60S INLAND...TO
MID 60S/70 DEG ALONG THE COAST.
&&
.LONG TERM /SUNDAY THROUGH FRIDAY/...
AS OF 245 AM SATURDAY...LITTLE CHANGE IN OVERALL THINKING FOR THE
EXTENDED FORECAST AT THIS TIME. BROAD RIDGE OF HIGH PRESSURE WILL
SETTLE OVER THE MID ATLANTIC COAST SUNDAY AND MONDAY BRINGING
BELOW NORMAL TEMPERATURES AND LOWER THAN NORMAL DEWPOINTS. THE
SURFACE RIDGE BREAKS DOWN AND MOVES OFFSHORE TUESDAY AS A SURFACE
TROUGH SHARPENS OVER INLAND AREAS TUESDAY. UPPER SUPPORT TUESDAY
WILL REMAIN MINIMAL AND THINK TUESDAY WILL BE DRY ACROSS EASTERN
NC. RAIN CHANCES WILL INCREASE TUESDAY NIGHT THROUGH THURSDAY
AFTERNOON AS UPPER HEIGHTS LOWER AND A WEAK FRONTAL BOUNDARY WORKS
ITS WAY SOUTH INTO THE REGION TAPPING INTO THE INCREASED LOW-LEVEL
MOISTURE AND PRECIPITABLE WATER VALUES. HAVE THE HIGHEST POPS FOR
WEDNESDAY EVENING/WEDNESDAY NIGHT WHEN LOW-LEVEL MOISTURE FLUX IS
MAXIMIZED. KEPT A SMALL CHANCE POP IN THROUGH FRIDAY AS COLD FRONT
WORKS ITS WAY SOUTH ACROSS THE REGION BEFORE DRY WEATHER RETURNS
AGAIN BY NEXT WEEKEND.
&&
.AVIATION /12Z SATURDAY THROUGH WEDNESDAY/...
SHORT TERM /THROUGH TONIGHT/...
AS OF 635 AM SAT...MIXED BAG OF VFR/MFVR EARLY THIS MORNING. ONCE
BKN LOWER CLOUDS LIFT EXPECT PRED VFR CONDITIONS THROUGHOUT THE
PERIOD. HIGH PRES WILL BUILD IN FROM THE NORTH TODAY AND
TONIGHT...WITH NE FLOW AND PRED DRY CONDITIONS. NE WIND GUSTS
15-20KT EXPECTED LATE THIS MORNING THROUGH EARLY EVENING.
LONG TERM /SUNDAY THROUGH WEDNESDAY/...
AS OF 245 AM SATURDAY...MOSTLY VFR CONDITIONS ARE EXPECTED SUNDAY
INTO TUESDAY GIVEN THE RELATIVELY DRY (FOR AUGUST) LOW-LEVEL
AIRMASS. CLOUDINESS INCREASES BY TUESDAY NIGHT INTO WEDNESDAY WITH
SHOWERS INCREASING AND LIKELY PERIODS OF MVFR CEILINGS AND VSBYS
TUESDAY NIGHT INTO WEDNESDAY.
&&
.MARINE...
SHORT TERM /THROUGH TONIGHT/...
AS OF 635 AM SAT...LATEST OBS SHOW PRED N/NE WINDS 15-25KT...AND
SEAS 4-6FT NORTH OF OCRACOKE...AND 2-4FT SOUTH. HIGH PRESSURE TO
THE NORTH WILL CONTINUE TO BUILD SOUTHWARD TODAY INTO
TONIGHT...RESULTING IN MODERATE/GUSTY NE WINDS DEVELOPING AND
BUILDING SEAS. MODELS IN GOOD AGREEMENT SHOWING NE WINDS
INCREASING TO 15-25KT TODAY WITH SEAS BUILDING TO 4-7FT. SCA
CONTINUES FOR ALL WATERS AND SOUNDS. WINDS WILL DIMINISH SLIGHTLY
OVERNIGHT...THOUGH LIKELY REMAINING 15-20KT.
LONG TERM /SUNDAY THROUGH WEDNESDAY/...
AS OF 245 AM SATURDAY...BASED ON LOCAL NWPS WAVE MODEL...HAVE
OPTED TO EXTEND THE SMALL CRAFT ADVISORY INTO SUNDAY NIGHT AS
6-FOOT SEAS ARE LIKELY TO PREVAIL OVER AT LEAST THE OUTER PORTIONS
OF THE COASTAL WATERS AS NE WINDS GUST BEHIND COLD FRONT. THE
WINDS AND SEAS WILL GRADUALLY SUBSIDE BY LATE SUNDAY NIGHT OR
EARLY MONDAY WITH WINDS VEERING TO A MORE SE DIRECTION. WINDS
BECOME SW AGAIN BY TUESDAY INTO WEDNESDAY WITH SPEEDS INCREASING
TO 15 TO 20 KNOTS BY WEDNESDAY AS GRADIENT INCREASES AHEAD OF
ONCOMING FRONTAL BOUNDARY.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 11 PM EDT THIS EVENING FOR AMZ135.
SMALL CRAFT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR AMZ130.
SMALL CRAFT ADVISORY UNTIL MIDNIGHT EDT SUNDAY NIGHT FOR
AMZ150-152-154.
SMALL CRAFT ADVISORY UNTIL MIDNIGHT EDT SUNDAY NIGHT FOR
AMZ156-158.
&&
SYNOPSIS...SK/CQD
NEAR TERM...CQD
SHORT TERM...CQD
LONG TERM...CTC
AVIATION...CQD/CTC
MARINE...CQD/CTCHazardous weather outlook, Aug 24, 3:51 AM EDT, 6 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 351 AM EDT SAT AUG 24 2013 NCZ029-044>047-079>081-090>095-098-104-250800- MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT- MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-CARTERET-ONSLOW- OUTER BANKS HYDE- 351 AM EDT SAT AUG 24 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ103-250800- OUTER BANKS DARE- 351 AM EDT SAT AUG 24 2013 ...MODERATE RIP CURRENT RISK IN EFFECT THROUGH THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RIP CURRENT RISK. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 23, 8:11 PM EDT | Special Weather Statement | MHX | Hyde | 49 min |
| Aug 23, 9:00 PM EDT | Special Weather Statement | MHX | Carteret | 60 min |
| Aug 23, 9:42 PM EDT | Special Weather Statement | MHX | Duplin | 48 min |
| Aug 23, 9:44 PM EDT | Special Marine Warning | MHX | 61 min | |
| Aug 23, 10:37 PM EDT | Special Weather Statement | MHX | Duplin, Onslow | 53 min |
| Aug 23, 11:36 PM EDT | Special Weather Statement | MHX | Onslow | 54 min |
| Aug 24, 2:19 AM EDT | Special Weather Statement | MHX | Hyde | 56 min |
| Aug 24, 3:19 AM EDT | Special Weather Statement | MHX | Hyde | 41 min |
Nearby
Beach Hazards Statements in North Carolina, 2013Every beach hazards statement in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.